Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 701, NWS Norman, OK

August 7, 2016Alfalfa County, Garfield County, Grant County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 7, 2016, 10:21 PM CDT for Alfalfa County, Garfield County, Grant County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2016, 10:21 PM CDT (03:21 UTC)
Expired
Aug 7, 2016, 11:15 PM CDT
In force
54 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Alfalfa County, OK, Garfield County, OK, Grant County, OK

The radar

The Vance AFB radar (KVNX), 19 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1664 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1664 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
2288 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 9:52 PM CDT, 29 minutes earlier.

Area forecast discussion, Aug 7, 9:52 PM CDT, 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
952 PM CDT SUN AUG 7 2016

.UPDATE...
Increased PoPs and adjusted temperatures/dewpoints. Please see
the discussion below.

&&precip

.DISCUSSION...
Deep, moist convection continues across northwest OK this evening
along a stationary boundary on the northern flank of a surface
low. Wind damage was reported earlier with the storm near Okeene
and the potential for wet microbursts will probably continue for
the next hour or so. Expect storm coverage to spread slowly
eastward with as the LLJ intensifies across north central OK. The
resultant cold pool could result in some isolated development as
far south as the OKC metro before sunrise. As such, increased PoPs
to categorical before 06Z where convection is ongoing and slowly
decreased/shifted them eastward through the overnight hours. Also
adjusted temperatures and dewpoints based on current trends due to
convection. Al updated products have been sent.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  75  97  75  97 /  40  30  30  10
Hobart OK         76  99  75 100 /  40  30  30  10
Wichita Falls TX  79 101  78 102 /  20  20  20  10
Gage OK           73  95  74  98 /  30  20  30  20
Ponca City OK     75  92  76  97 /  60  40  20  20
Durant OK         77 100  77 100 /   0  20  20  10

&&

.OUN Watches/Warnings/Advisories...
OK...Heat Advisory from noon to 7 PM CDT Monday for OKZ031-032-
     041>043-046>048-050>052.

TX...None.
&&

03/17
Hazardous weather outlook, Aug 7, 10:06 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1006 PM CDT SUN AUG 7 2016

OKZ004>048-050>052-TXZ083>090-090315-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1006 PM CDT SUN AUG 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

.THUNDERSTORMS...
A MARGINAL RISK OF SEVERE THUNDERSTORMS WILL CONTINUE THROUGH LATE TONIGHT.
THE MARGINAL RISK COVERS THE NORTHERN HALF OF OKLAHOMA MAINLY NORTH OF
THE I-40 CORRIDOR TO THE KANSAS BORDER. SCATTERED THUNDERSTORMS
WILL CONTINUE A LONG A STATIONARY BOUNDARY ACROSS NORTH CENTRAL OK
THROUGH THE EARLY MORNING. THE BEST CHANCE FOR SEVERE THUNDERSTORMS
WILL BE BEFORE 100 AM. THE MAIN THREAT WITH THE STRONGEST STORMS
WILL BE WIND GUSTS UP TO 60 MPH AND VERY HEAVY RAINFALL PERHAPS
RESULTING IN LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY FOR AT
LEAST PART OF THE AREA THROUGH THE UPCOMING WEEK. THE HIGHEST
CHANCES WILL BE MONDAY THEN AGAIN FRIDAY INTO SATURDAY. THE RISK
FOR SEVERE WEATHER IS LOW.

.HEAT...
THE HOT CONDITIONS WILL CONTINUE THIS WEEK WITH TRIPLE DIGIT HEAT
INDICES. A FEW LOCATIONS WILL EXPERIENCE HEAT INDICES ABOVE 105
DEGREES ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. THE
HIGHEST HEAT INDICIES ARE EXPECTED ACROSS CENTRAL AND
SOUTHEASTERN OKLAHOMA MONDAY AFTERNOON, WHERE A HEAT ADVISORY
REMAINS IN EFFECT.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Aug 7, 9:06 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
906 PM CDT SUN AUG 7 2016

OKZ015>018-080300-
CUSTER OK-BLAINE OK-DEWEY OK-KINGFISHER OK-
906 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER...BLAINE...
EASTERN DEWEY AND WESTERN KINGFISHER COUNTIES UNTIL 1000 PM CDT...

AT 904 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED FROM 8 MILES
NORTHWEST OF OAKWOOD TO NEAR CANTON AND WATONGA...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
WIND GUSTS NEAR 40 TO 50 MPH...
HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY AND PONDING OF WATER ON ROADWAYS...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3616 9885 3616 9791 3573 9802 3572 9831
      3560 9871 3570 9910
TIME...MOT...LOC 0204Z 223DEG 19KT 3601 9881

03
Special weather statement, Aug 7, 9:11 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
911 PM CDT SUN AUG 7 2016

OKZ010-011-080315-
MAJOR OK-WOODWARD OK-
911 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MAJOR AND
SOUTHEASTERN WOODWARD COUNTIES UNTIL 1015 PM CDT...

AT 907 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CESTOS...MOVING
NORTH AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS NEAR 40 TO 50 MPH...
HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY AND PONDING OF WATER ON ROADWAYS...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
CHESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3616 9882 3617 9916 3640 9914 3639 9868
TIME...MOT...LOC 0207Z 194DEG 13KT 3616 9903

03
Special weather statement, Aug 7, 9:54 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
954 PM CDT SUN AUG 7 2016

OKZ004-005-010-080400-
HARPER OK-WOODS OK-WOODWARD OK-
954 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARPER...CENTRAL
WOODS AND NORTHEASTERN WOODWARD COUNTIES UNTIL 1100 PM CDT...

AT 951 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF
ALABASTER CAVERNS STATE PARK...MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY AND PONDING OF WATER ON ROADWAYS...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
FREEDOM...ALABASTER CAVERNS STATE PARK AND CAMP HOUSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3650 9921 3662 9935 3692 9922 3674 9882
TIME...MOT...LOC 0251Z 214DEG 14KT 3662 9923

03
Special weather statement, Aug 7, 9:56 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
956 PM CDT SUN AUG 7 2016

OKZ005-080400-
WOODS OK-
956 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WOODS COUNTY UNTIL 1100
PM CDT...

AT 954 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
WAYNOKA...MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS OVER 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
WAYNOKA...DACOMA...AVARD AND HOPETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3687 9893 3674 9854 3660 9854 3659 9853
      3655 9853 3641 9867 3642 9870 3645 9873
      3645 9876 3649 9883 3651 9884 3651 9896
TIME...MOT...LOC 0254Z 214DEG 14KT 3653 9885

03
Local storm report, Aug 7, 10:12 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1012 PM CDT SUN AUG 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND GST     7 W WATONGA             35.85N 98.54W
08/07/2016  M59 MPH          BLAINE             OK   MESONET

            59 MPH GUST MEASURED BY OKLAHOMA MESONET

&&

MBS
Local storm report, Aug 7, 10:20 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1020 PM CDT SUN AUG 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND GST     7 W WATONGA             35.85N 98.54W
08/07/2016  M73 MPH          BLAINE             OK   MESONET

            73 MPH WIND GUST MEASURED BY OKLAHOMA MESONET

&&

MBS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:34 PM CDTSpecial Weather StatementOUNBlaine41 min
Aug 7, 8:05 PM CDTSpecial Weather StatementOUNBlaine55 min
Aug 7, 8:13 PM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher, Major47 min
Aug 7, 8:29 PM CDTSpecial Weather StatementOUNDewey, Roger Mills61 min
Aug 7, 8:52 PM CDTSevere Thunderstorm WarningOUNGarfield, Major38 min
Aug 7, 9:06 PM CDTSpecial Weather StatementOUNBlaine54 min
Aug 7, 9:11 PM CDTSpecial Weather StatementOUNMajor64 min
Aug 7, 9:35 PM CDTSevere Thunderstorm WarningOUNDewey, Major, Woodward40 min
Aug 7, 9:54 PM CDTSpecial Weather StatementOUNWoods66 min
Aug 7, 9:56 PM CDTSpecial Weather StatementOUNWoods64 min
Aug 7, 10:14 PM CDTSevere Thunderstorm WarningOUNBlaine46 min
Aug 7, 10:19 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods56 min
Aug 7, 10:28 PM CDTAreal Flood AdvisoryOUNBlaine, Major3 hr
Aug 7, 10:33 PM CDTAreal Flood AdvisoryOUNMajor, Woods, Woodward3 hr
Aug 7, 11:00 PM CDTSpecial Weather StatementOUNAlfalfa30 min
Aug 7, 11:16 PM CDTSpecial Weather StatementOUNKingfisher59 min
Aug 7, 11:19 PM CDTSpecial Weather StatementOUNGrant41 min
Aug 7, 11:41 PM CDTSevere Thunderstorm WarningOUNGrant, Kay49 min
Aug 8, 1:08 PM CDTSpecial Weather StatementOUNTillman37 min
Aug 8, 2:09 PM CDTSpecial Weather StatementOUNBryan36 min
Aug 8, 2:19 PM CDTSpecial Weather StatementOUNMurray26 min
Aug 8, 2:34 PM CDTSevere Thunderstorm WarningOUNJohnston, Murray56 min
Aug 8, 2:43 PM CDTSpecial Weather StatementOUNAtoka32 min
Aug 8, 3:01 PM CDTSpecial Weather StatementOUNHughes29 min
Aug 8, 3:11 PM CDTSpecial Weather StatementOUNAtoka34 min
Aug 8, 3:20 PM CDTSpecial Weather StatementOUNPontotoc25 min
Aug 8, 3:27 PM CDTSpecial Weather StatementOUNPontotoc48 min
Aug 8, 3:32 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc28 min
Aug 8, 3:35 PM CDTSpecial Weather StatementOUNJefferson25 min
Aug 8, 3:39 PM CDTSpecial Weather StatementOUNCoal36 min
Aug 8, 3:42 PM CDTAreal Flood AdvisoryOUNJohnston, Murray, Pontotoc48 min
Aug 8, 3:46 PM CDTSpecial Weather StatementOUNPontotoc29 min
Aug 8, 3:56 PM CDTSevere Thunderstorm WarningOUNHughes21 min
Aug 8, 3:57 PM CDTAreal Flood AdvisoryOUNCoal, Hughes, Pontotoc3 hr
Aug 8, 3:58 PM CDTSevere Thunderstorm WarningOUNHughes32 min
Aug 8, 4:13 PM CDTSpecial Weather StatementOUNCoal32 min
Aug 8, 4:17 PM CDTFlash Flood WarningOUNCoal, Hughes, Pontotoc3 hr
Aug 8, 4:27 PM CDTSpecial Weather StatementOUNCoal33 min
Aug 8, 4:44 PM CDTSpecial Weather StatementOUNJohnston31 min
Aug 8, 5:11 PM CDTSpecial Weather StatementOUNLove34 min
Aug 8, 5:12 PM CDTSpecial Weather StatementOUNBryan33 min
Aug 8, 5:44 PM CDTSpecial Weather StatementOUNMarshall31 min
Aug 8, 5:54 PM CDTSpecial Weather StatementOUNJefferson36 min
Aug 8, 5:57 PM CDTSevere Thunderstorm WarningOUNLove26 min
Aug 8, 6:19 PM CDTSevere Thunderstorm WarningOUNJefferson26 min
Aug 8, 3:42 PM CDTSpecial Weather StatementOUNClay33 min
Aug 8, 5:03 PM CDTSpecial Weather StatementOUNClay27 min
Aug 8, 5:39 PM CDTSpecial Weather StatementOUNKnox36 min
Aug 8, 6:03 PM CDTSevere Thunderstorm WarningOUNFoard, Knox27 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.